Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 35, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2020, 7:53 PM EDT for 5 counties in North Carolina. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 7:53 PM EDT (23:53 UTC)
- Expired
- Apr 8, 2020, 9:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:53 PM EDT | TSTM WND DMG | 1 Sse New Hope, NC | TWO TREES DOWN BEHIND RESIDENCE NEAR N ROGERS LN AND NEW BERN AVE IN KNIGHTDALE. |
| Apr 8, 7:57 PM EDT | HAIL 1 | 1 Sse New Hope, NC | NICKEL TO QUARTER SIZED HAIL AT N ROGERS LN AND NEW BERN AVE IN KNIGHTDALE. |
| Apr 8, 8:07 PM EDT | HAIL 0.88 | 6 N Coats Crossroads, NC | NICKEL-SIZED HAIL AT INTERSTATE 40 AND NC HIGHWAY 42 W IN GARNER. |
| Apr 8, 8:20 PM EDT | TSTM WND DMG | Smithfield, NC | CABLE LINE DOWN IN SMITHFIELD. |
| Apr 8, 8:24 PM EDT | TSTM WND DMG | Benson, NC | TREE DOWN ACROSS ROADWAY ON SOUTH WALTON AVE IN BENSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WUUS52 KRAH 082353
SVRRAH
NCC037-085-101-105-183-090100-
/O.NEW.KRAH.SV.W.0035.200408T2353Z-200409T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
753 PM EDT Wed Apr 8 2020
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northeastern Harnett County in central North Carolina...
Northeastern Lee County in central North Carolina...
Southern Wake County in central North Carolina...
Johnston County in central North Carolina...
Southeastern Chatham County in central North Carolina...
* Until 900 PM EDT.
* At 752 PM EDT, severe thunderstorms were located along a line
extending from near Garner to 9 miles northeast of Sanford, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Cary, Smithfield, Lillington, Garner, Fuquay-Varina,
Clayton, Dunn, Angier and Benson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3562 7813 3560 7812 3558 7807 3542 7816
3538 7814 3537 7816 3535 7816 3534 7822
3532 7824 3532 7827 3531 7829 3529 7830
3526 7841 3526 7849 3532 7854 3530 7858
3527 7858 3525 7862 3558 7928 3589 7875
TIME...MOT...LOC 2352Z 302DEG 46KT 3574 7868 3555 7904
HAIL...1.00IN
WIND...60MPH
$$
774 follow-up statements
619
WWUS52 KRAH 090011
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
811 PM EDT Wed Apr 8 2020
NCC037-105-090020-
/O.CAN.KRAH.SV.W.0035.000000T0000Z-200409T0100Z/
Lee NC-Chatham NC-
811 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE AND
SOUTHEASTERN CHATHAM COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3542 7816 3539 7814 3535 7816 3534 7822
3532 7824 3532 7827 3529 7830 3526 7841
3526 7849 3532 7854 3530 7858 3527 7858
3525 7862 3546 7903 3566 7882 3572 7861
3578 7849 3562 7814 3560 7812 3558 7807
TIME...MOT...LOC 0010Z 302DEG 46KT 3563 7847 3544 7883
$$
NCC085-101-183-090100-
/O.CON.KRAH.SV.W.0035.000000T0000Z-200409T0100Z/
Harnett NC-Wake NC-Johnston NC-
811 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN HARNETT...SOUTHERN WAKE AND JOHNSTON COUNTIES...
At 810 PM EDT, severe thunderstorms were located along a line
extending from Clayton to near Lillington, moving southeast at 55
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Smithfield, Lillington, Garner, Fuquay-Varina, Clayton, Dunn, Angier,
Benson, Holly Springs and Micro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3542 7816 3539 7814 3535 7816 3534 7822
3532 7824 3532 7827 3529 7830 3526 7841
3526 7849 3532 7854 3530 7858 3527 7858
3525 7862 3546 7903 3566 7882 3572 7861
3578 7849 3562 7814 3560 7812 3558 7807
TIME...MOT...LOC 0010Z 302DEG 46KT 3563 7847 3544 7883
HAIL...0.75IN
WIND...60MPH
$$
77725
WWUS52 KRAH 090023
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
823 PM EDT Wed Apr 8 2020
NCC183-090033-
/O.CAN.KRAH.SV.W.0035.000000T0000Z-200409T0100Z/
Wake NC-
823 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3542 7816 3538 7814 3537 7816 3535 7816
3534 7822 3532 7824 3532 7827 3529 7830
3526 7841 3526 7849 3532 7854 3530 7858
3527 7858 3525 7862 3543 7879 3552 7871
3571 7847 3574 7840 3558 7807
TIME...MOT...LOC 0023Z 302DEG 46KT 3556 7833 3537 7869
$$
NCC085-101-090100-
/O.CON.KRAH.SV.W.0035.000000T0000Z-200409T0100Z/
Harnett NC-Johnston NC-
823 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN HARNETT AND JOHNSTON COUNTIES...
At 823 PM EDT, severe thunderstorms were located along a line
extending from near Smithfield to near Dunn, moving southeast at 55
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Smithfield, Clayton, Dunn, Benson, Micro, Selma, Erwin, Coats, Four
Oaks and Pine Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3542 7816 3538 7814 3537 7816 3535 7816
3534 7822 3532 7824 3532 7827 3529 7830
3526 7841 3526 7849 3532 7854 3530 7858
3527 7858 3525 7862 3543 7879 3552 7871
3571 7847 3574 7840 3558 7807
TIME...MOT...LOC 0023Z 302DEG 46KT 3556 7833 3537 7869
HAIL...0.75IN
WIND...60MPH
$$
77379
WWUS52 KRAH 090038
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
838 PM EDT Wed Apr 8 2020
NCC085-090048-
/O.CAN.KRAH.SV.W.0035.000000T0000Z-200409T0100Z/
Harnett NC-
838 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARNETT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3539 7814 3537 7816 3535 7816 3534 7822
3532 7824 3532 7827 3529 7830 3526 7841
3527 7850 3528 7850 3533 7851 3544 7851
3560 7815 3558 7807 3542 7816
TIME...MOT...LOC 0038Z 302DEG 46KT 3548 7817 3529 7853
$$
NCC101-090100-
/O.CON.KRAH.SV.W.0035.000000T0000Z-200409T0100Z/
Johnston NC-
838 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN JOHNSTON COUNTY...
At 838 PM EDT, severe thunderstorms were located along a line
extending from 10 miles east of Smithfield to near Dunn, moving
southeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Smithfield, Micro, Selma, Four Oaks, Pine Level, Kenly and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3539 7814 3537 7816 3535 7816 3534 7822
3532 7824 3532 7827 3529 7830 3526 7841
3527 7850 3528 7850 3533 7851 3544 7851
3560 7815 3558 7807 3542 7816
TIME...MOT...LOC 0038Z 302DEG 46KT 3548 7817 3529 7853
HAIL...0.75IN
WIND...60MPH
$$
77531
WWUS52 KRAH 090053
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
853 PM EDT Wed Apr 8 2020
NCC101-090103-
/O.EXP.KRAH.SV.W.0035.000000T0000Z-200409T0100Z/
Johnston NC-
853 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
WILL EXPIRE AT 900 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3539 7814 3537 7816 3535 7816 3534 7822
3532 7824 3532 7827 3529 7830 3526 7841
3527 7850 3528 7850 3533 7851 3544 7851
3560 7815 3558 7807 3542 7816
TIME...MOT...LOC 0053Z 302DEG 46KT 3539 7800 3520 7836
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:15 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 8, 3:15 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 315 PM EDT Wed Apr 8 2020 .SYNOPSIS... Warm moist air combined with passage of a mid level disturbance over North Carolina will bring a risk of strong to possibly severe storms this afternoon and evening. A cold front will approach from the west late tonight and cross the area Thursday, bringing another round of storms. Behind this cold front, high pressure will bring cooler and drier air late Thursday night into Saturday. Rain chances return by Sunday and Monday as another storm system moves in. && .NEAR TERM /THROUGH TONIGHT/... As of 255 PM Wednesday... We've been awaiting convective initiation thus far, given the formidable cap around 800 mb and dewpoints that are less than ideal, mostly in the 50s. But we're finally getting some agitated cu across the W Piedmont and Sandhills where the CINH is finally dissolving and where dewpoints are generally a bit higher than in the NE CWA, a function of the old outflow generated from the early-morning MCS over OH/WV/VA. As strong heating continues to chip away at the cap and culminate in 1000-1500 J/kg of MLCAPE within 30-40 kts of effective bulk shear, we should see isolated to scattered convection develop over our far N counties, developing further on its western flank as it propagates to the ESE through early evening. Fat CAPE through the hail growth zone aloft (a result of steep lapse rates through the EML, evident in the 750-500 mb profiles in the 12z observed GSO sounding and in proximity forecast soundings) still suggests a large hail threat, with the wind profile indicative of possible splitting cells. Damaging wind gusts remain a threat as well, with RAP downdraft CAPE in the 800-1000 J/kg range. Once this activity exits the SE CWA, likely in the late evening, we should see several hours of dry weather and partly cloudy skies. Areas that happen to receive decent rainfall later today could see patchy fog development, but the presence of residual convective debris clouds to curb radiational cooling may limit the fog threat, despite light winds. Our attention then turns to what should be a band of strong to severe storms just ahead of the approaching cold front over the Ohio Valley and Mid Miss Valley tonight. Timing this convection (or its remnant MCV) east-southeastward brings it into the western CWA toward daybreak, so will trend pops up there very late tonight. Expect anomalously warm lows in the upper 50s to mid 60s. -GIH && .SHORT TERM /THURSDAY/... As of 315 PM Wednesday... The band of convection is expected to cross central NC during the morning, departing the Coastal Plain around noon or shortly thereafter. While there may be a few embedded strong storms, the unfavorable time of day and waning large scale forcing for ascent will reduce the threat of strong storms. The bigger story Thu may be the strong winds from the W and WNW near and just behind the front, with the potential to gust to 25-35 mph as strong winds at 925-850 mb are transported groundward. Will need to monitor high-res guidance and morning observations to see if a short-fuse wind advisory might be warranted. (See fire weather section below for fire concerns.) Otherwise, expect fair skies with scattered flat stratocu. Confidence in the high temp forecast is reduced by the likely initial delay of the coolest air by the higher terrain, as it appears that thicknesses won't drop in earnest until well into the afternoon. Will go with highs from the mid 70s in the NW to the mid 80s SE. -GIH && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 200 PM Wednesday... Thursday night through Saturday night: A large upper low will swing through SE Canada and the Northeast US Thursday night. Meanwhile at the surface, the cold front will continue pushing east of central NC. Expect lows in the mid 40s NW to low 50s SE in the wake of the fropa. Cold Canadian high pressure will build south into the Plains Thursday night and shift eastward into and over the mid-Atlantic on Friday/Friday night. Despite a shortwave aloft passing over the the area on the back side of the departing upper low, expect the weather to remain dry with NW flow and subsidence over the area. Expect below normal temperatures Friday and Friday night with highs in the upper 50s to mid 60s and lows in the upper 30s to low 40s. Temperatures should moderate some to near normal on Saturday and Saturday night as the surface high shifts east off the Atlantic coast and weak sub-tropical ridging aloft builds over the Southeast and mid-Atlantic. Highs in the mid 60s and lows in the mid 40s to around 50 degrees. Sunday through Tuesday: Little change in the forecast for the system moving into the area Sunday/Monday. The upper low should be sampled much better today, so expect model agreement to improve further in the next day or so. This low will slowing make its way through the Southwest by Saturday before getting caught in a deepening northern stream trough and swinging east through the southern Plains, then northeast through the MS Valley as a s/w trough Sunday/Sunday night. The wave will then lift through the OH Valley and into the Great Lakes and Northeast US Sunday night/Monday. At the surface, the low will strengthen as the it moves east through the Plains and MS Valley. The attendant cold front will push east Sunday night and Monday, though specific details regarding the timing of the front and the evolution/track of the low are still quite uncertain. Timing for best rainfall chances is still between 12Z Sunday and 00Z Tuesday. This system has the potential to result in some significant rainfall amounts across central NC. Regardless, expect some moderation in temperatures from Sunday to Monday and increasing moisture and cloud cover as return flow off the Atlantic and southerly flow from the Gulf ahead of the front advect warm, moist air into the region. Given the uncertainty and dependence on the timing and strength of the system, will not get into specifics regarding temperatures at this time. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 210 PM Wednesday... The primary aviation challenge today is timing the risk of storms. It appears likely that the main threat of storms will be 20z-23z at INT/GSO/RDU/RWI and 22z-01z at FAY. Any storms will be capable of producing hail and strong wind gusts, however coverage is likely to be scattered enough to reduce confidence that any storm will impact particular terminals. Brief sub-VFR conditions are possible in/near any storms with typical lightning and erratic/gusty winds, but otherwise, VFR conditions are expected through at least 06z. There is a risk of patchy fog across the S and E late tonight, although there may be enough leftover cloudiness to limit radiational cooling despite patches of wet ground and light winds. Will include only at RWI for now, as this area may see the greatest storm coverage today. Another band of showers and storms will cross central NC late tonight through Thu morning, and an hour or two of MVFR cigs/vsbys are possible at all sites during that time. VFR conditions will return toward the end of the TAF valid period, but surface winds will increase by mid-late morning from the WNW at sustained speeds of 15-20 kts and gusts to 25-30 kts, which could generate mechanical turbulence and present difficulties in aircraft handling, particularly smaller aircraft. Looking beyond 18z Thu, the strong and gusty winds will continue to present handling difficulties through Thu afternoon. Otherwise, VFR conditions will largely hold from late Thu through early Sun as high pressure builds in and passes overhead. A storm system will approach from the SW from midday Sun through Sun night, with improvement expected Mon as the system exits to our E. -GIH && .FIRE WEATHER... Strong gusty winds from the W and NW are expected near and behind a cold front that will cross central NC Thursday. These winds, sustained at 15-20 mph with possible gusts to 25-35 mph, will occur in conjunction with falling relative humidities, likely bottoming out in the 25-32% range Thu afternoon as drier post-front air spreads into the area. The combination of strong winds and low RH will bring about concerns for adverse fire behavior, particularly in areas that don't see much rainfall either today or early Thu. Will coordinate with forestry officials early Thu to address these concerns. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...KC AVIATION...Hartfield FIRE WEATHER...Hartfield
Hazardous weather outlook, Apr 8, 3:46 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 346 PM EDT Wed Apr 8 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-091000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 346 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are possible late this afternoon through this evening, mainly between 4 pm and 10 pm, across all of central North Carolina. The strongest storms will be capable of producing large hail the size of half dollars, along with damaging wind gusts over 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong thunderstorms are possible Thursday morning ahead of a cold front. The main threat will be between 5 am and 11 am. Wind gusts over 40 mph and small hail may occur with these storms. From late Thursday morning through the afternoon, as the cold front crosses the state, strong winds from the northwest will periodically gust to 25 to 35 mph, potentially knocking down some tree branches. These winds combined with falling relative humidity may also result in increased fire danger during the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. GIH
In the hours before
Local storm report, Apr 8, 7:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 1 SW ROLESVILLE 35.92N 78.46W
04/08/2020 E0.88 INCH WAKE NC TRAINED SPOTTER
NICKEL-SIZED HAIL AT ROGERS RD AND HIGHWAY
401 IN ROLESVILLE.
&&
JDLocal storm report, Apr 8, 7:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 NNW WILSON 35.75N 77.93W
04/08/2020 E1.00 INCH WILSON NC TRAINED SPOTTER
QUARTER-SIZED HAIL AT FOREST HILLS RD NW AND
HIGHWAY 42 IN WILSON.
&&
JDLocal storm report, Apr 8, 7:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 1 W CARRBORO 35.92N 79.10W
04/08/2020 U0.50 INCH ORANGE NC PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
JDLocal storm report, Apr 8, 7:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 SW GRAHAM 36.05N 79.41W
04/08/2020 ALAMANCE NC PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
JDSpecial weather statement, Apr 8, 7:48 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
748 PM EDT Wed Apr 8 2020
NCZ026-027-040>043-076-077-090015-
Nash NC-Johnston NC-Lee NC-Chatham NC-Franklin NC-Harnett NC-Wake NC-
Wilson NC-
748 PM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN NASH...
NORTHEASTERN HARNETT...NORTHEASTERN LEE...WAKE...NORTHWESTERN
WILSON...NORTHERN JOHNSTON...SOUTHEASTERN CHATHAM AND CENTRAL
FRANKLIN COUNTIES UNTIL 815 PM EDT...
At 748 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Louisburg to near Wake
Forest to 7 miles southeast of Pittsboro. Movement was southeast at
50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Raleigh, Cary, Rocky Mount, Nashville, Louisburg, Wake Forest,
Garner, Fuquay-Varina, Clayton and Zebulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3599 7780 3579 7800 3539 7872 3564 7927
3602 7855 3615 7836
TIME...MOT...LOC 2348Z 295DEG 44KT 3607 7834 3591 7845 3563 7908
77Special weather statement, Apr 8, 7:50 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
750 PM EDT Wed Apr 8 2020
NCZ073-074-083-084-090030-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
750 PM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ANSON...
SOUTHERN MONTGOMERY...RICHMOND AND SOUTHERN STANLY COUNTIES UNTIL 830
PM EDT...
At 750 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Troy to near
Ansonville to 9 miles east of Midland. Movement was southeast at 45
mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.
Locations impacted include...
Albemarle, Rockingham, Wadesboro, Troy, Ansonville, Hoffman, Locust,
Norwood, Oakboro and Stanfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3531 8042 3536 8024 3537 7992 3524 7967
3519 7966 3512 7957 3508 7958 3507 7957
3505 7948 3488 7980 3500 8014 3512 8029
3519 8028 3517 8034 3526 8045 3527 8045
TIME...MOT...LOC 2350Z 300DEG 40KT 3528 7990 3513 8004 3523 8034
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:24 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Edgecombe, Franklin, Granville and 8 more | 51 min |
| Apr 8, 5:03 PM EDT | Special Weather Statement | RAH | Person, Vance | 57 min |
| Apr 8, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 39 min |
| Apr 8, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 40 min |
| Apr 8, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Guilford, Orange, Person | 51 min |
| Apr 8, 6:40 PM EDT | Special Weather Statement | RAH | Lee | 50 min |
| Apr 8, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 48 min |
| Apr 8, 7:01 PM EDT | Special Weather Statement | RAH | Montgomery | 29 min |
| Apr 8, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 2 more | 42 min |
| Apr 8, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Randolph | 67 min |
| Apr 8, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 54 min |
| Apr 8, 7:48 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Wake | 27 min |
| Apr 8, 7:50 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond, Stanly | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.